I just want to warn everybody that has Rheumatoid Arthritis Do Not take any Bisphosphonates; Actonel, Fosamax, etc. Taking these drugs can induce Systemic Lupus. This is a known fact that has been hidden along with other serious side effects.
These Bisphosphonates are supposed to help with bone restoration in Osteoporosis and Paget's disease. But they are lethal to our body's natural bone regeneration.
These drugs also can cause destruction to the eyes. "Bisphosphonates slow the resorption of calcium from bones, helping to prevent them from becoming fragile. The eye problems include conjunctivitis, abnormal or blurred vision, eye pain, scleritis (an inflammation of the sclera, the outer coating of the eyeball), and uveitis (an inflammation of the uvea, a middle lining that includes the iris). The PDR does not describe these uncommon ocular side effects as resulting from the drugs, even though some of them have been on the market for over 25 years."N Engl J Med. 2003 Mar 20;348(12):1187-8.
I hope you can help spread the word about these drugs. I have been severly damaged by Actonel and feel it is my duty to warn others about these much advertised drugs.
I have suffered severe damage due to Actonel and I feel it is my duty to inform as many people as I can about these terrible drugs and their side effects.
Wow. Thank you. I appreciate this being passed on. If that desn;t save someone, then I don;t know what can. Very, very much appreciated.
Hi, thanks for the warning but I already suspect Actonel is causing much of my problems but the doctor including a rheumatologist doesn't believe Actonel is the cause of my pain. I've been on it for over a year.. My joint pain started about a week and a half after taking my first actonel. I had contacted the makers (Proctor and Gamble) and they said joint pain is common but that it should go away. It didn't! After a while I called them up again and they told me that actonel may not be for me, and that I should contact my doctor. I did! and both insist that I stay on the actonel because of the prednisone induced osteoporosis. If they had to live in my body for a month, they would try to find me something else to treat the osteoporosis. The actonel is also an irritant to my bowel (crohn's disease) and over the last month, it's gotten so bad that I have not taken an actonel for 2 weeks at 1xs/week. I have another one due to take tommorrow. The joint pain has not subsided and seems even worse since going off . Obviously it's still in my system, and there's no telling how long it will take to feel a difference (that is, if in fact the actonel is indeed responsible) Last year the pain in my joints and muscles was so bad that I couldn't function normally. I was constantly at the doctor's getting tested for various forms of arthritis, Lupus, x rays and nothing, nothing was showing up.
In the fall I was referred to a rheumatologist who by the test results, said I was suffering myalgia and arthrialgia from going off prednisone too quickly after being on it for years. He put me back on prednisone and within a couple of days I did find relief from the extreme pain. I was on 10 mg and weaned down to 5mg. The rheumatologist insisted I stay on the actonel because he said it was the best drug available to treat osteoporosis. I have been taking 5 mg of prednisone for several months, and still get joint pain, especially when I try to wean down on the last 5 mg of prednisone. I am confused. I don't know if the pain originated from the actonel or from prednisone withdrawal. I only wish they would work with me and find an alternative treatment for osteoporosis, and take me off actonel for a prolonged period of time to see if this problem with my joints and muscles rectifies itself.
i have just been diagonosed w/ra and have started methotrexate and low dose of prednisone. i have had a terrible flare up the pain is quite severe. dr. put me on a dose pak of medrol. starting to feel alittle better, but know when i'm done w/the dose pack i'll be back to square one. is anyone know how long it takes for methotrexate to kick in? i was told 3 weeks. i also have been on actonel for 3yrs. i'mstopping that today. thanks for the tip.
I have been on Fosamax first and then Actonel when I was having some problems
with Fosamax. So this is about 4 years. Because I have been prescribed lots of steroids
for my lupus and before that for arthritis my bones are very porous. I have had 2 bone
scans and after two years on these drugs I showed no improvement. Now I was needing
a tooth pulled and the oral surgeon refused to do it because I was on Actonel. He told me that Actonel and all this class of drugs causes jaw detioration and his oral surgery and maxillofacial surgery clinic does not do any surgery (including tooth removal) except in emergencies and then I will have to sign a waiver of liability. I asked him if it
helps if I stop the drug now but he said, NO. So the effect of taking these drugs is permanent. Needless to say I stopped it immediately but what are my options now.
And what is going to happen to me as I enter my older years and cannot have my teeth treated. I wonder what others are doing. Thanks. Meg
After reading thru I think all posts and seeing about Actonel, Fosomax etc. I begin to wonder. I have had Fibro and RA and Sjogren's etc arthritis for over 30 yrs. Have been all sorts of things. Now have lung infec. so have to watch what I take CLOSE. I beging to think 'just give me a pain pill' and forget the rest but natual things and or vitamins. I have tried a lot and not much success. Had had a lot of side effects. So I think at least the pain pills make it bearable and I am very CAUTIOUS about how I take them. If I am having particular bad time I have in past asked someone else to read pain literature and take management of how I take them. I think this is a good idea. I also have Ambien to take and even a nerve pill. Mind you I don't take all this together. I read everything I can about medicines, how to take and how many is the limit. I also call the pharmacist. I also talk to friends and have one that I call if I need help. I guess you could say a buddy system can help. I also have ones who call me. I have one friend with similar health problems and I asked her if I could put her down as one to discuss my treatment if I was in the hospital and she agreed to this. My husband is not well and I know he would never know what I needed. My son is far away and my daughter is not right here in our time and has her own bad health problems. Hope these hints help someone. I am and have been rethinking my taking Actonel.
I have fibromyalgia and am on pain pills and muscle relaxers and a few other meds for it as well. Doc sent me to a rhuemie now because of symptoms that look like RA. Rhuemie took tests, and more tests. He says it shows in one of the tests the ra factor is negative, but he is stumped because i have all the symptoms of RA as well as the swelling and severe pain, mostly shoulders, elbows and wrists. He wants to put me on plaquenil, so had to get a base reading of my eyesight before i actually take it because of the risk of losing your sight, we're waiting on the results of more tests before i start it.
I used to take fosomax a few years ago, but noticed that i started to get severe pain in the bones, i spoke to my doc about it and she said that yes, alot of patients were complaining about that. I also heard several women in the waiting area discussing it, and alot of them werent happy with the drug side effects, the most bothersome being severe bone pain. I stopped the fosomax for about a month and my pain subsided, of course i still had to deal with the fibro pain but it wasnt the same. I then started fosomax again, and within a few weeks the severe pain was back and thats when i discussed the problem with the doctor. I was appaled that a drug that is suppose to help build bone would cause such pain that we'd have to make a choice, put up with the severe pain or let the osteoporosis get worse. Seems alot of these drugs have side effects that are just as bad or worse than the illness itself. I gave up the fosomax, and will probably pass on the plaquenil if doc decides to put me on it.
I know the pharmacuetical companies push their drugs on the doctors, after all, its all about money for them.
OH i had also waited for about a year before lyrica was out in the pharmacies. My doc kept saying this new drug that was suppose to be for stopping seizures was going to help me with the fibro burning and pain i have every minute of the day. That was a very long year waiting, praying for it to hurry up. Well, been on it now for about 6 months and i havent noticed a difference at all. So giving it another few months and then ask doc if i can stop it. Then again, during the last 3 months i have developed a deep forever burning in the shoulders and elbows, pain to where i sleep maybe 2 hours a night sometimes and that is it. Keeps me up, thats why im going to the rhuemie that she referred me to cause my sed rate was high. I am wondering now if the lyrica has anything to do with that new pain now.